Ask a Pharmacist Expert Forum
Nervousness/Increased Heart Rate due to Dexamethasone?
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Nervousness/Increased Heart Rate due to Dexamethasone?

Hi,

I was diagnosed two days ago with a rather impressive tumor on the left side of my brain stem. Totally unexpected. They immediately put me on anti-seizure medication and steroids (to reduce swelling), which I'm totally happy to take considering what's hanging out in my brain. However, I've been experiencing a dramatically increased heart rate and a lot of nervousness. I haven't been that hyperactive though, all I want to do is sit and stare at a wall and be nervous. It's like I'm crashing from hard drugs (I used to take a lot of meth and Oxycontin/heroin but I'm two years clean now and NOT enjoying this feeling). I'm also 21 years old and I absolutely relish my sleep. Is it okay to take Benadryl or melatonin to help me join the unconscious part of the world? Will either help, or is it just going to be adding more confusion to my system and make things worse? I would really love any insights anyone could provide, I'm going a little crazy here!

Thanks guys!

Katie/sleepless in North Hollywood
Age
:  
21
Sex
:  
Female
Weight
:  
115
Current Medications
:  
Dexamethasone 4 mg every 6 hours

Levetiracetam (Keppra) 500 mg twice daily

Protonix 40 mg once a day

Prozac 20 mg once a day

Nuva Ring
Drug Allergies
:  
none!
Medical Conditions
:  
deep brain tumor (recent, no further details)
Related Discussions
639831_tn?1223066680
It is not recommended to take melatonin while taking Prozac, but you can take Benadryl. Insomnia is a common adverse side effect to the medications you're currently taking.
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank